Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 83, NWS Tallahassee, FL

July 9, 2001Lanier County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 9, 2001, 10:42 PM EDT for Lanier County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 9, 2001, 10:42 PM EDT (02:42 UTC)
Expired
Jul 9, 2001, 11:15 PM EDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lanier County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1902 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1902 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 100243
SVRTLH

GAC173-100315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 PM EDT MON JUL 9 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LANIER COUNTY IN GEORGIA

* UNTIL 1115 PM EDT...

* AT 1045 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
  LAKELAND...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1130 PM EDT...
  LAKELAND...COURTHOUSE...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
PREPARE TO MOVE TO A PLACE OF SAFETY IN AN I4NTERIOR ROOM IN THE
LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.


LAT...LON 3116 8316 3097 8316 3095 8298 3114 8297

.END
13-MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:05 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 9, 9:05 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EDT MON JUL 9 2001

EVENING SEA BREEZE & OUTFLOW BOUNDARY INDUCED TSTMS WINDING DOWN...&
WILL CONTINUE TO WEAKEN & DISSIPATE BY 10-11 PM. OUTFLOW BOUNDARY
PUSHING THROUGH KATL & GOING SOUTH. COULD TOUCH OFF A SCATTERED
SHOWER OR TSTM...BUT COVERAGE WOULD BE VERY SMALL. UP STREAM
SHORTWAVE ENERGY BIGGER CONCERN OVER NORTHERN AL/GA. SHORT RANGE
MODELS TO PROGRESS THIS FEATURE SOUTH TO CWA BY 12Z...BUT TIMING OF
DAY MAY KEEP CONVECTION TO A MINIMUM...BUT WILL KEEP SMALL POP IN
OVERNIGHT. OVERALL ATMOSPHERE REMAINS UNSTABLE & MOIST WITH 00Z KTLH
SOUNDING WITH PRECIP WATER OF 2.14 INCHES...LI OF -8.2 & CAPE OF
3315 J/KG. TEMPS ON TRACK.

MARINE: NO HEADLINES. W TO SW 10 TO 15 KNOTS WITH SEAS 1-3 FEET.

FIRE WEATHER: NO HEADLINES.  RH VALUES REMAIN HIGH.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MCT

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.